Aching all over...general feeling of unwellness
Posted 09 April 2008 - 05:01 AM
I have been feeling terrible. My legs hurt and I get tired so easily. I am really sick of feeling this way. What is the medication that is typically prescribed to help with this feeling? I have been against taking more meds but am to the point that I am over feeling like this. Last night, I was in bed feeling so bad that I seriously considering getting out of bed and going to get a massage. I would have paid a million trillion dollars for that massage, LOL, not really. I just checked and I don't have a fever...but I have a general feeling of unwellness all over. I often wonder if I have another overlap autoimmune disease. For those that don't know, I have no skin involvement so my dr has always led me to believe I should not have muscle aches.
Posted 09 April 2008 - 05:23 AM
Barbara aka relicmom1
Posted 09 April 2008 - 07:34 AM
I feel like you describe all too frequently - complete lack of energy, ache all over, headache, feel like I am feverish but no temp, and even though feel completely exhausted have very disturbed sleep . I find it generally lasts 2-3 days and that abates. Pre SSc diagnosis ( limited with mild skin involvement) I used to think that I just kept getting some virus, but am now 99.9% convinced is the pesky SSC. I usually just take paracetemol (don't know what US equivalent is ) for the aching.
Hope you are feeling better soon.
Posted 09 April 2008 - 09:00 AM
Posted 09 April 2008 - 10:18 AM
Maybe you should splurge and go get that massage.
Posted 09 April 2008 - 11:21 AM
I, too, have that aching-all-over feeling, and what helps me is Celebrex and Prednisone. I am on 5 mg. of Prednisone, a very low dose, and my doctor says I will probably always need it. She hopes to keep the dose between 3 and 5 mg. The Celebrex is for arthritis pain and it seems to help a lot. I notice that the most when I skip it. Tylenol helps me a little, but not enough!
Mary in Texas
Posted 09 April 2008 - 11:46 AM
Something is in the air I tell you cause I feel kinda terrible today too. My rule of thumb is if it lasts more than 2 weeks maybe its worth mentioning to your doctor.
You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...
Posted 10 April 2008 - 01:23 AM
Are you feeling any better? I'm hoping so.
Posted 10 April 2008 - 03:06 AM
I heard some people say that Plaquenil helps with the fatigue and overall sense of feeling ill. However, I take it, and I don't achive that benifit from it. Wish I did!
Hope you feel better.
Posted 10 April 2008 - 03:34 AM
I remember a year ago, January. I came up with this incredible pain all over. And a severe weakness with it. I thougt maybe it was Fibromyalgia, but the doctor's disagreed. I was put on a very low dose of prednisone, and like magic in about 2 weeks, I was feeling normal again. Well, normal for me anyway. I was weened off the pred. and have not gone back on it yet. My doctor said that sometimes that little bit is enough to kick start your own production of prednisone in the body. I still have some pain issues and some days it takes me down, but not like it was a year ago. I couldn't even pull my sheets up in bed, I was that week, and it hurt that much to even use my muscles. I tried to "stick" it out, too. But after a month of that kind of pain, I was just ready to give up. I was also getting the body chills at that time, quite often, and thought I had a fever, but did not. I still get that fever feeling once in awhile, also, but not like back then.
I hope you find relief soon. Remember, you're never alone!
Warm and Happy to you! Vee
Posted 10 April 2008 - 05:06 AM
What benefits did you get from the Plaquenil? Did it help with stiffness?
Posted 10 April 2008 - 07:40 AM
I find that acetaminophen helps (I can't take the NSAIDS because I take blood thinner), and a prescription pain killer (prescribed for peripheral neuropathy) is temporarily increased.
Posted 10 April 2008 - 03:03 PM
Been there too....mine was very similar to Lizzie's....just felt awful for days on end in and out of spurts...and it lasted for many months....every time I thought, ok, enough of this, it's time to make a Doctor's appointment, well didn't it just disappear! I took tylenol as well to break the feverish feeling and it would work but then in a while it would come straight back again (just like a normal fever would) and just cycle around and around again....sometimes I had no temp either, but chills that go along with fevers, yes. At the time I wasn't diagnosed with CREST (I have FM but that's not a symptom of FM apparently)....so I don't know if mine could have been related to SSc or not....but it sounds suspiciously so, humnnn
Posted 10 April 2008 - 03:52 PM
So sorry you are feeling icky. My situation is a lot like Vee's. I have recently weaned off pred altogether - about a week ago and I do feel the pain and stiffness again but I am going to try to tough it out.
I have also wondered what else IS there, so thank you for the question. I don't know why my doctor has not talked about Plaquenil. I hear it has been very helpful to many.
I hope you find a solution soon. I know how you feel.
Posted 11 April 2008 - 01:05 AM
Not so much on the fatigue and stiffness but my Rhem. thinks that the combination of the Plaquenil and Methotrexate are slowing down the disease progress. I have to have faith in what they tell me, as the few times I have had to come off of the two, I have felt alot worse I also know that at the time of my diagnosis of Limited SSc. my fingers had swollen enough to have my wedding rings sized up two sizes, the swelling had started the previous year, and I just put it down to water retention! HaHa!! But I haven't had to have them resized again yet.
The down side to Plaquenil, is I have to have a field vision test done every year, as Plaquenil is suspected to cause problems with periferal(sp?) vision. So far all is well.
Posted 11 April 2008 - 04:18 AM
Wow, not with the stiffness huh? That's a bummer. My rheumatologist never mentioned Methotrexate to me. But he sings the praises of Plaquenil and thinks it should be in all the drinking water. As far as vision, I'm already blind as a bat (no not literally) so I don't think that will bother me much. I guess like anything I'll have to weigh the pros and cons when I'm on it and see.
Such a drag that I couldn't stay on the Prednisone. I felt like a 16 yr old again, but the side effects were just brutal. To me, not really worth it. So onward we go trying to find releif.
Posted 11 April 2008 - 11:51 AM
I feel like you described very often. Usually for me it's worse when I'm overstimulated or tired. I have found NOTHING that makes it any better for me, other than waiting it out.
Posted 11 April 2008 - 12:36 PM
I feel the same way often, I always just guess that it's some kind of flare up from sclero. I'm with Sweet, I just try to wait it out feeling blah. It always has gone away after a few days to a week for me. I take plaquenil also, I'm not sure I have felt any relief from it but it is supposed to slow disease progression. Take care and I hope you feel better soon!
Posted 11 April 2008 - 01:15 PM
Posted 13 April 2008 - 05:16 AM
You give yourself the B-12 shots?? Where do you get them from? Does the doctor have to prescribe them? And where on your body (if you don't mind me asking) do you shoot it? I'm asking because I'm interested in maybe giving it a "shot" Hahah